MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF200TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the manufacturer for analysis.A device history record (dhr) review confirmed that the devices met all material, assembly and performance specifications.Based on a thorough review of the reported complaint, an evaluation conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the fiber was broken reaching the lower pole stone in the kidney.The method used to complete the procedure and patient outcome were not reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Analysis of the device identified that the fiber was broken within the fiber blue outer sheath.Black discoloration was noted near the break location within the blue jacket.The fiber exhibits signs of melting at fracture location.The distal end exhibited signs of usage and fracture.Based on the investigation results the probable cause of the fractures could not be determined so an evaluation cause code of cause not established was assigned.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9759400
Report Number2937094-2020-00189
Device Sequence Number2496663
Product Code GEX
UDI-Device Identifier00878953004822
UDI-Public00878953004822
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2021
Device Model NumberS-LLF200TG
Device Catalogue NumberS-LLF200TG
Device Lot Number0022812964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1